Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 18, NWS Elko, NV

September 28, 2009Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Sep 28, 2009, 2:30 PM PDT for Elko County, White Pine County, Nevada. It took effect at Sep 29, 2009, 11:00 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2009, 2:30 PM PDT (21:30 UTC)
In effect from
Sep 29, 2009, 11:00 AM PDT
Expired
Sep 30, 2009, 4:00 AM PDT
In force
17 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2009-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2009-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3478 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 282130
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT MON SEP 28 2009

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN NEVADA...

.A STRONG STORM SYSTEM AND COLD FRONT WILL BE PUSHING ACROSS
NORTHERN NEVADA TUESDAY AFTERNOON. THIS WILL BRING STRONG
SOUTHWEST WINDS TO THE REGION. SUSTAINED WINDS WILL INCREASE TO 20
TO 35 MPH WITH GUSTS TO 50 MPH. LOCALLY WINDIER LOCALES WILL SEE
SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND GUSTS.

NVZ013-035-291330-
/O.NEW.KLKN.WI.Y.0018.090929T1800Z-090930T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
230 PM PDT MON SEP 28 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY. 

A STRONG AREA OF LOW PRESSURE WILL BE MOVING TOWARDS NORTHERN
NEVADA TUESDAY. AS A RESULT...STRONG SOUTHWEST WINDS WILL DEVELOP
OUT AHEAD OF THIS SYSTEM AND INCREASE TO 20 TO 35 MPH WITH GUSTS
TO 50 MPH DURING THE AFTERNOON AND EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-291330-
/O.NEW.KLKN.WI.Y.0018.090930T0100Z-090930T1100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
230 PM PDT MON SEP 28 2009

...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 4 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 4 AM PDT WEDNESDAY. 

A STRONG AREA OF LOW PRESSURE WILL BE MOVING TOWARDS NORTHERN
NEVADA TUESDAY. AS A RESULT...STRONG SOUTHWEST WINDS WILL DEVELOP
OUT AHEAD OF THIS SYSTEM AND INCREASE TO 20 TO 35 MPH WITH GUSTS
TO 50 MPH DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HIGHER
WIND GUSTS MAY EXIST ALONG PORTIONS OF THE I-80 CORRIDOR NEAR
WEST WENDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS75 KLKN 290943
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT TUE SEP 29 2009

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN NEVADA...

.A STRONG STORM SYSTEM AND COLD FRONT WILL BE PUSHING ACROSS
NORTHERN NEVADA THIS AFTERNOON. THIS WILL BRING STRONG SOUTHWEST
TO WEST-NORTHWEST WINDS TO THE REGION. SUSTAINED WINDS WILL
INCREASE TO 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. LOCALLY
WINDIER LOCALES WILL SEE SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND
GUSTS.

NVZ013-035-292145-
/O.CON.KLKN.WI.Y.0018.090929T1800Z-090930T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
243 AM PDT TUE SEP 29 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

A STRONG AREA OF LOW PRESSURE WILL BE MOVING TOWARDS NORTHERN
NEVADA TODAY. AS A RESULT...STRONG SOUTHWEST WINDS WILL DEVELOP
OUT AHEAD OF THIS SYSTEM AND INCREASE TO 20 TO 35 MPH WITH GUSTS
TO 50 MPH DURING THE AFTERNOON AND EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-292145-
/O.CON.KLKN.WI.Y.0018.090930T0100Z-090930T1100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
243 AM PDT TUE SEP 29 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PDT WEDNESDAY. 

A STRONG AREA OF LOW PRESSURE WILL BE MOVING TOWARDS NORTHERN
NEVADA TODAY. AS A RESULT...STRONG SOUTHWEST WINDS WILL DEVELOP
OUT AHEAD OF THIS SYSTEM AND INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 45 MPH DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS...SHIFTING TO THE WEST-NORTHWEST DURING THE LATE EVENING AND
OVERNIGHT HOURS. LOCALLY HIGHER WIND GUSTS MAY EXIST ALONG
PORTIONS OF THE I-80 CORRIDOR NEAR WEST WENDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KLKN 291930
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1230 PM PDT TUE SEP 29 2009

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NORTHERN NEVADA...

.WEST TO SOUTHWEST WINDS HAVE INCREASED DURING THE LATE MORNING
HOURS AS A STRONG STORM SYSTEM AND COLD FRONT BEGINS IMPINGING
UPON NORTHERN NEVADA. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS OF
45 TO 50 MPH WILL BE COMMON IN THE ADVISORY AREA. LOCALLY WINDIER
LOCALES WILL SEE SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND GUSTS.

NVZ013-035-300600-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-090930T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
1230 PM PDT TUE SEP 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

WINDS HAVE INCREASED DURING THE LATE MORNING HOURS AS A STRONG
AREA OF LOW PRESSURE MOVES CLOSER TO NORTHERN NEVADA THIS
AFTERNOON AND TONIGHT. STRONG WEST TO SOUTHWEST OF 20 TO 35 MPH
WITH GUSTS TO 50 MPH CAN BE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS.

ONCE THE COLD FRONT PASSES THE AREA...WINDS WILL SWITCH TO A WEST
TO NORTHWEST DIRECTION WITH WINDS SLOWLY DECREASING TO BELOW
ADVISORY SPEEDS. HOWEVER...A FEW SELECT LOCATIONS WHICH FAVOR
NORTHWEST WINDS...SUCH AS TONOPAH...MAY CONTINUE TO SEE LOCALLY STRONG
AND GUSTY WINDS THIS EVENING AND INTO THE EARLY HOURS WEDNESDAY
BEFORE DIMINISHING TO BELOW ADVISORY THRESHOLDS LATER WEDNESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-301100-
/O.CON.KLKN.WI.Y.0018.090930T0100Z-090930T1100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1230 PM PDT TUE SEP 29 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PDT WEDNESDAY. 

WINDS HAVE INCREASED DURING THE LATE MORNING HOURS AS A STRONG
AREA OF LOW PRESSURE MOVES CLOSER TO NORTHERN NEVADA THIS
AFTERNOON AND TONIGHT. STRONG WEST TO SOUTHWEST OF 20 TO 35 MPH
WITH GUSTS TO 50 MPH CAN BE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS.

ONCE THE COLD FRONT PASSES THE AREA...WINDS WILL SWITCH TO A WEST
TO NORTHWEST DIRECTION WITH WINDS SLOWLY DECREASING TO BELOW
ADVISORY SPEEDS. HOWEVER...A FEW SELECT LOCATIONS WHICH FAVOR
NORTHWEST WINDS...SUCH AS WEST WENDOVER AND PORTIONS OF THE I-80
CORRIDOR IN EXTREME EASTERN ELKO COUNTY...WILL CONTINUE TO SEE LOCALLY
STRONG AND GUSTY WINDS THIS EVENING AND INTO THE EARLY HOURS
WEDNESDAY BEFORE DIMINISHING TO BELOW ADVISORY THRESHOLDS LATER
WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KLKN 300605
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1105 PM PDT TUE SEP 29 2009

...STRONG WINDS CONTINUE ACROSS EASTERN NEVADA...

.AS THE FRONT CONTINUES TO MOVE THROUGH THE STATE...WINDS ARE
STILL STRONG ACROSS EASTERN NEVADA. WINDS ARE SHIFTING WEST TO
NORTHWEST AS THE FRONT PROGRESSES AND WILL REMAIN STRONG THROUGH
EARLY MORNING. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS OF 45
TO 50 MPH WILL BE COMMON IN THE ADVISORY AREA. LOCALLY WINDIER
LOCALES WILL SEE SLIGHTLY HIGHER SUSTAINED WIND SPEEDS AND GUSTS.

NVZ013-300715-
/O.CAN.KLKN.WI.Y.0018.000000T0000Z-090930T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
1105 PM PDT TUE SEP 29 2009

...WIND ADVISORY IS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXPIRED THE WIND
ADVISORY.


$$

NVZ035-301100-
/O.EXT.KLKN.WI.Y.0018.000000T0000Z-090930T1100Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
1105 PM PDT TUE SEP 29 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT WEDNESDAY. 

WINDS CONTINUE TO BE STRONG ACROSS EASTERN NEVADA AS A STRONG
AREA OF LOW PRESSURE MOVES EAST. STRONG WEST TO NORTHWEST OF 20
TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED THROUGH THE
EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-301100-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-090930T1100Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1105 PM PDT TUE SEP 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. 

WINDS CONTINUE TO BE STRONG ACROSS EASTERN NEVADA AS A STRONG
AREA OF LOW PRESSURE MOVES EAST. STRONG WEST TO NORTHWEST OF 20
TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED THROUGH THE
EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
000 
WWUS75 KLKN 301109
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
409 AM PDT WED SEP 30 2009

NVZ033-010000-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-090930T1100Z/
/O.NEW.KLKN.FZ.W.0002.091001T0400Z-091001T1600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
409 AM PDT WED SEP 30 2009

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE SUBSIDED THIS MORNING ACROSS EASTERN ELKO COUNTY AS LOW
PRESSURE MOVES EAST. TEMPERATURES WILL BE PLUMMETING TONIGHT AS
SKIES CLEAR AND A HARD FREEZE IS EXPECTED. TEMPERATURES WILL FALL
INTO THE 20S IN MANY LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ035-301215-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-090930T1100Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
409 AM PDT WED SEP 30 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE SUBSIDED
THIS MORNING ACROSS WHITE PINE COUNTY AS LOW PRESSURE MOVES EAST.


$$

NVZ013-010000-
/O.NEW.KLKN.FZ.W.0002.091001T0400Z-091001T1600Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
409 AM PDT WED SEP 30 2009

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
THURSDAY. 

TEMPERATURES WILL BE PLUMMETING TONIGHT AS SKIES CLEAR AND A HARD
FREEZE IS EXPECTED. TEMPERATURES WILL FALL INTO THE TEENS AND 20S IN
MANY LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:00 PM PDT, 30 minutes earlier.

Area forecast discussion, Sep 28, 2:00 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT MON SEP 28 2009

.SYNOPSIS...A STRONG COLD FRONT WILL MOVE INTO THE REGION ON
TUESDAY...CAUSING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN
NEVADA AND WINDY CONDITIONS OVER CENTRAL NEVADA. THE COLD FRONT WILL
SWEEP THROUGH TUESDAY NIGHT...USHERING MUCH COLDER AIR INTO THE
REGION. LIGHT SNOW ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS LATE
TUESDAY NIGHT AND WEDNESDAY MORNING. DAYTIME TEMPERATURES WILL ONLY
REACH THE 40S TO MID 50S IN MOST VALLEYS LOCATIONS ON WEDNESDAY.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. THE HIGH PRESSURE SYSTEM
THAT HAS BEEN RESPONSIBLE FOR OUR RECENT WARM WEATHER IS BEGINNING
TO BREAK DOWN TODAY. LATEST VISIBLE SATELLITE IMAGES SHOW A
STRONG COLD FRONT AND UPPER TROUGH MOVING OVER THE PAC NW COAST.
AHEAD OF THIS SYSTEM HIGH CLOUDS HAVE BEGUN TO INCREASE ACROSS
NORTHERN AND CENTRAL NV TODAY AND THEY SHOULD CONTINUE TO INCREASE
THROUGH TONIGHT.

THE UPPER TROUGH WILL MOVE INTO NOCAL AND NW NV BY TUESDAY
AFTERNOON AND WILL PUSH A STRONG COLD FRONT THROUGH OUR CWA DURING
THE DAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
ALONG AND BEHIND THE COLD FRONT OVER NORTHERN NV TUESDAY
AFTERNOON. THE BEST INSTABILITY WILL BE OVER NE NV ALONG AND EAST
OF THE RUBY MOUNTAINS...SO HAVE ISOLATED TSTORMS IN THIS AREA.
WITH THE FRONT MOVING THROUGH WINDS WILL ALSO BE BREEZY ACROSS
NORTHERN NV. AHEAD OF THE FRONT...WINDY CONDITIONS WILL DEVELOP
OVER CENTRAL NV TUESDAY AFTERNOON. H7 WINDS ARE SHOWN TO BE BETWEEN
45-50 KNOTS OVER WHITE PINE AND NORTHERN NYE COUNTIES. AS
SUCH...HAVE ISSUED A WIND ADVISORY FOR THESE TWO COUNTIES FOR
SUSTAINED WINDS OF 25-30 MPH AND WIND GUSTS UP TO 50 MPH. WINDS
THIS STRONG WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY
GREATLY REDUCE VISIBILITY IN SOME AREAS. WINDS WILL ALSO BE QUITE
STRONG ACROSS EXTREME EASTERN ELKO COUNTY TUESDAY NIGHT AS THE
FRONT PASSES. DUE TO CHANNELING WINDS IN THIS AREA...ESPECIALLY
AROUND WEST WENDOVER....HAVE ALSO ISSUED A WIND ADVISORY FOR
NVZ33.

THE STRONG COLD FRONT WILL SLIDE EAST OF THE REGION TUESDAY
EVENING/NIGHT WITH THE UPPER TROUGH PUSHING THROUGH THE REGION INTO
WEDNESDAY. MODELS ARE SHOWING SOME FAIRLY STRONG FRONTOGENESIS
OVER NE NV AS THE FRONT PASSES AND IT IS IN THIS AREA WHERE THE
HIGHEST PRECIP AMOUNTS ARE EXPECTED TO OCCUR. EXACT PRECIP AMOUNTS
ARE STILL SUSPECT ATTM BECAUSE OF DISCREPANCIES IN THE MODELS. THE
GFS REMAINS THE DRIEST WITH ONLY 0.10-0.20 SHOWN OVER NE NV DUE
TO ITS QUICK MOVEMENT OF THIS SYSTEM. THE NAM/ECMWF/CANADIAN GEM
ARE ALL SLOWER AND THEREFORE WETTER...GENERALLY SHOWING
0.25-0.50 ACROSS NE NV. WENT WITH A BLEND OF THESE TWO SOLUTIONS
AND KEPT HIGHEST POPS OVER EASTERN NV TUESDAY NIGHT/WEDNESDAY.
SNOW LEVELS WILL DROP DRAMATICALLY BEHIND THE FRONT TUESDAY NIGHT.
BY WEDNESDAY MORNING...SNOW LEVELS WILL BOTTOM OUT AROUND
5000-5500 FEET IN NORTHERN NV AND 6000 FEET IN CENTRAL NV. LIGHT
SNOW ACCUMULATIONS OF 1-3 ARE EXPECTED IN THE MOUNTAINS OF NE NV
TUESDAY NIGHT/WEDNESDAY WITH LOCALLY HIGHER AMOUNTS ABOVE 7500
FEET. BECAUSE THIS IS THE FIRST SNOW EVENT OF THE SEASON AND THE
FACT THE A COUPLE OF PASSES LIKE PEQUOP AND HD SUMMIT COULD SEE
ACCUMULATING SNOW WEDNESDAY MORNING...HAVE DECIDED TO ISSUE A
WINTER WX ADVISORY FOR MOST OF ELKO COUNTY AOA 6000 FEET TUESDAY
NIGHT/WEDNESDAY MORNING. WILL NOT BE SURPRISED IF THERE AREA EVEN
SOME WET SNOWFLAKES SEEN DOWN TO THE VALLEY FLOORS WEDNESDAY MORNING.

DAYTIME TEMPS WILL TAKE A NOSE DIVE WEDNESDAY IN THE WAKE OF THE
FRONT AND WITH STRONG NW FLOW DEVELOPING OVER THE REGION. H7 TEMPS
SUPPORT HIGHS IN THE 40S TO MID-50S IN MOST VALLEY LOCATIONS WITH
THE MOUNTAINS GENERALLY IN THE 30S. SCATTERED RAIN/SNOW SHOWERS
WILL LINGER INTO WEDNESDAY AFTERNOON ACROSS EASTERN NV AS CYCLONIC
FLOW CONTINUES ON THE BACKSIDE OF THE UPPER TROUGH.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODEL SOLUTIONS
ARE IN GOOD AGREEMENT WITH THE TROUGH PUSHING EASTWARD ACROSS THE
ROCKIES AND INTO THE UPPER MIDWEST WEDNESDAY NIGHT AND THURSDAY. A
VORT MAX SHOWN BY THE GFS WILL MOVE ACROSS EXTREME NORTHEAST ELKO
COUNTY DURING THIS TIME SO PUT IN AN ISOLATED SHOT OF RAIN/SNOW
SHOWERS THERE. THE OTHER ISSUE FOR WEDNESDAY NIGHT INTO THURSDAY ARE
CLEARING SKIES AND DRIER AIR WORKING INTO THE FORECAST AREA. THIS
WILL RESULT IN FREEZING TO NEAR FREEZING OVERNIGHT MINIMUMS FOR
NORTHERN NYE COUNTY AND EXTREME EASTERN ELKO COUNTY. TONOPAH IS
FORECAST TO GET DOWN TO THE LOW 30S WITH WEST WENDOVER DROPPING TO
AROUND THE MID 30S. THE COLD TEMPERATURES WILL ALLOW NORTHERN NYE
COUNTY TO SEE THEIR FIRST FREEZE OF THE SEASON. NORTHWEST FLOW WILL
HELP TO KEEP A LID ON THOSE AFTERNOON TEMPERATURES THURSDAY...WITH
ALL LOCATIONS SEEING WELL BELOW NORMAL READINGS. BY FRIDAY AND
SATURDAY THE UPPER FLOW BUCKLES AS ANOTHER TROUGH OF LOW PRESSURE
DIGS SOUTHWARD ALONG THE PACIFIC NORTHWEST AND TOWARDS NEVADA.
MODELS ARE SIMILAR IN THEIR TRAJECTORY OF THIS SYSTEM...BUT THE GFS
IS A HUNDRED OR SO MILES WEST WITH THIS LOW AND A TAD WEAKER THAN
THE EUROPEAN. SLIGHT CHANCE TO CHANCE POPS WERE INHERITED AND FOR
THE MOST PART HAVE BEEN MASSAGED SOMEWHAT FOR THE UPCOMING WEEKEND.
&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE 24-HOUR
FORECAST PERIOD. A STORM SYSTEM APPROACHING THE AREA LATE TUESDAY
AFTERNOON AND EVENING WILL BRING INCREASING CLOUDS AND CHANCES FOR
UNSETTLED WEATHER. WINDS WILL ALSO BE ON THE INCREASE AFTER 18Z TO
SW20-30G40KT WITH LOCALLY HIGHER GUSTS POSSIBLE IN WIND PRONE
AREAS.
&&

.FIRE WEATHER...BREEZY WINDS ALONG WITH SINGLE DIGITS RH VALUES
ARE CURRENTLY ONGOING IN FIRE ZONES 455 457 AND 467. THEREFORE...WILL
CONTINUE THE RED FLAG WARNINGS UNTIL 8PM. A STRONG COLD FRONT WILL
MOVE INTO THE DISTRICT ON TUESDAY. THIS FRONT WILL CREATE WINDY
CONDITIONS ACROSS ZONES 455 AND 457 ALONG WITH RH VALUES AT OR
BELOW 15%. WIND GUSTS COULD BE AS HIGH AS 50 MPH. THEREFORE...HAVE
UPGRADED FIRE WEATHER WATCHES TO RED FLAG WARNINGS IN THESE TWO
ZONES.

SHOWERS AND ISOLATED THUNDERSTORMS TUESDAY AFTERNOON AND
NIGHT...WITH LINGERING SHOWERS WEDNESDAY...WILL BRING WETTING
RAINS MAINLY TO EASTERN NEVADA...WITH LIGHTER RAINS WEST. THE
HEAVIEST PRECIP...POSSIBLY UP TO A HALF INCH...WILL BE IN ELKO AND
WHITE PINE COUNTIES. SNOW AT HIGHER ELEVATIONS LATE TUESDAY NIGHT
AND WEDNESDAY MORNING WILL PRODUCE LIGHT ACCUMULATIONS.

THE STORM SYSTEM WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT.
AFTER HIGHS ONLY IN THE 40S AND 50S ON WEDNESDAY...TEMPERATURES
WILL REBOUND INTO THE 60S THURSDAY AND FRIDAY. ANOTHER STORM
SYSTEM COULD BRING A RETURN OF PRECIPITATION NEXT WEEKEND.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY FROM 11 PM TUESDAY TO 11 AM PDT
WEDNESDAY FOR NVZ031-032-034.

RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ455-457-467.

WIND ADVISORY FROM 6 PM TUESDAY TO 4 AM PDT WEDNESDAY FOR NVZ033.

RED FLAG WARNING FROM 11 AM TO 8 PM PDT TUESDAY FOR NVZ455-457.

WIND ADVISORY FROM 11 AM TO 11 PM PDT TUESDAY FOR NVZ013-035.

&&

99/86/86/99
Hazardous weather outlook, Sep 28, 6:08 AM PDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
608 AM PDT MON SEP 28 2009

NVZ013-030>037-291315-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
608 AM PDT MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN APPROACHING COLD FRONT WILL BRING WINDY CONDITIONS ON TUESDAY. THE
FRONT WILL MOVE THROUGH THE FORECAST AREA TUESDAY AFTERNOON AND
TUESDAY NIGHT...PRODUCING WINDY CONDITIONS...AND TRIGGERING
SCATTERED SHOWERS AND THUNDERSTORMS. LIGHT TO MODERATE SNOW
ACCUMULATIONS WILL BE POSSIBLE IN THE MOUNTAINS LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. AFTERNOON TEMPERATURES ON WEDNESDAY WILL BE
ONLY IN THE 50S. ANOTHER STORM SYSTEM MAY MOVE THROUGH THE
FORECAST AREA IN THE SUNDAY TIME FRAME.

THOSE PLANNING OUTDOOR ACTIVITIES ACROSS THE HIGHER TERRAIN OF
NORTHERN AND CENTRAL NEVADA ON WEDNESDAY SHOULD BE PREPARED FOR
WINTER-LIKE CONDITIONS. BE SURE TO MONITOR NOAA WEATHER RADIO AND
LOCAL MEDIA OUTLETS FOR UPDATED INFORMATION AND FORECASTS ON THIS
PENDING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REA

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 2:16 PM PDTRed Flag WarningLKN30 hr
Sep 28, 2:18 PM PDTWinter Weather AdvisoryLKNElko, White Pine43 hr

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.